MAUDE Adverse Event Report: SMITHS MEDICAL PORTEX SPINAL ANESTHESIA KIT

SMITHS MEDICAL PORTEX SPINAL ANESTHESIA KIT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 01/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not yet returned the device to the manufacturer for device evaluation.When and if the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
User facility reported that the device was placed in use with patient for spinal anesthesia but the drug did not take effect.According to reporter, the procedure required general anesthesia due to this issue.No permanent adverse effects to patient reported.
 
Additional Manufacturer Narrative
Twenty original sealed trays and (b)(4) original cases of product were returned for investigation.Ten samples were forwarded to the supplier of the anaesthesia medication for evaluation.The supplier performed visual examinations on the product and reported that they could not find any issues with the samples.The supplier preformed a complete review of their manufacturing records for the reported lot associated with the reported product issue.The supplier concluded that the bupivacaine met specifications at final testing.The supplier also tested retained samples for potency.All testing found the product to meet specifications with no degradation or loss of efficacy.Smiths medical forwarded (b)(4) of the samples to their accredited laboratory for potency testing.Potency testing was found within specification (b)(4) for all tested samples.Testing customer's returned samples and evaluating retain samples could not duplicate the reported product issue.As the reported product issue could not be confirmed through testing, an exact root cause could not be determined.Possible cause for the lack of effect may be related to administration technique or patient anatomical variations, including pathological or psychological factors.No corrective actions are planned at this time.

Brand Name
PORTEX SPINAL ANESTHESIA KIT
Common Device Name
PORTEX SPINAL ANESTHESIA KIT
Manufacturer (Section D)
SMITHS MEDICAL
10 bowman dr.
keene NH 03431
MDR Report Key5449198
Report Number2183502-2016-00267
Device Sequence Number16249675
Product Code CAZ
UDI-Device Identifier30351688069287
UDI-Public30351688069287
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date03/31/2017
Device Model NumberN/A
Device Catalogue NumberA3391-25
Device Lot Number3065998
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2016
Supplement Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;